Alert archive / Alabama / Severe Thunderstorm Warnings in 2006
Severe Thunderstorm Warning 1, NWS Mobile, AL
NWS Mobile, AL issued this severe thunderstorm warning at Jan 1, 2006, 2:23 PM CST for Baldwin County, Escambia County, Monroe County, Alabama. It was in force for 37 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jan 1, 2006, 2:23 PM CST (20:23 UTC)
- Expired
- Jan 1, 2006, 3:00 PM CST
- In force
- 37 min
- Issued by
- NWS Mobile, AL
- Area
- Counties, with a storm outline in the text
Counties Baldwin County, AL, Escambia County, AL, Monroe County, AL
The radar
The Mobile radar (KMOB), 85 km from the middle of the area, began a volume at 20:24 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Slidell Radar S, LA (KSIL), launched 12:00Z, 8.4 hours before the alert went out and 228 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 687 J/kg
- Mixed-layer CIN
- -37 J/kg
- Mixed-layer LCL
- 508 m above ground
- 0-6 km bulk shear
- 35 kt
- 0-1 km storm-relative helicity
- 177 m²/s²
- 0-3 km storm-relative helicity
- 175 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 5.1
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS54 KMOB 012023 SVRMOB ALC003-053-099-012100- /O.NEW.KMOB.SV.W.0001.060101T2023Z-060101T2100Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE MOBILE AL 223 PM CST SUN JAN 1 2006 THE NATIONAL WEATHER SERVICE IN MOBILE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... ESCAMBIA COUNTY IN SOUTH CENTRAL ALABAMA MONROE COUNTY IN SOUTH CENTRAL ALABAMA BALDWIN COUNTY IN SOUTHWEST ALABAMA * UNTIL 300 PM CST * AT 218 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DIME SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR LOTTIE...OR ABOUT 17 MILES NORTHEAST OF BAY MINETTE...AND MOVING NORTHEAST AT 40 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... MCCULLOUGH AND 6 MILES NORTHWEST OF I65 AND AL 21 BY 230 PM CST HUXFORD AND JEDDO BY 235 PM CST VOCATION AND 6 MILES SOUTHEAST OF URIAH BY 240 PM CST BARNETT CROSSROADS BY 250 PM CST THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE FOR DAMAGING WINDS...LARGE HAIL...AND DEADLY CLOUD TO GROUND LIGHTNING. TAKE COVER IN A STURDY SHELTER UNTIL THE STORM HAS PASSED. LAT...LON 3115 8775 3100 8762 3118 8726 3140 8746 $$
1 follow-up statement
000 WWUS54 KMOB 012041 SVSMOB SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE MOBILE AL 242 PM CST SUN JAN 1 2006 ALC003-053-099-012100- /O.CON.KMOB.SV.W.0001.000000T0000Z-060101T2100Z/ ESCAMBIA AL-MONROE AL-BALDWIN AL- 242 PM CST SUN JAN 1 2006 ...A SEVERE THUNDERSTORM WARNING CONTINUES UNTIL 300 PM CST FOR NORTH CENTRAL BALDWIN...SOUTH CENTRAL MONROE AND WESTERN ESCAMBIA COUNTIES... AT 238 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DIME SIZE HAIL... AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR HUXFORD...OR ABOUT 23 MILES SOUTH OF MONROEVILLE...MOVING NORTHEAST AT 45 MPH. LAT...LON 3115 8775 3100 8762 3118 8726 3140 8746 $$
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Mobile, AL wrote its last area forecast discussion before this severe thunderstorm warning went out at Jan 1, 10:45 AM CST, 3 hours 38 minutes earlier.
Area forecast discussion, Jan 1, 10:45 AM CST, 3 hours 38 minutes before
AREA FORECAST DISCUSSION...UPDATE
NATIONAL WEATHER SERVICE MOBILE AL
1045 AM CST SUN JAN 1 2006
.UPDATE...PACKAGE UPDATED TO REMOVE DENSE FOG ADVISORY. STILL HAVE
DENSE FOG HANGING TOUGH OVER COASTAL BAYS AND NEAR COAST AREAS...BUT
RISING WINDS IS TRANSFORMING THIS FOG INTO STRATUS...WITH MIXING IN
EVIDENCE OVER INLAND SECTIONS OF SOME COASTAL COUNTIES. ALSO BUMPED
DEW POINTS DOWN A BIT IN THE CURVE TODAY...AS INLAND SECTIONS TOO
MOIST INITIALLY.
16
&&
.SHORT TERM (TODAY AND TONIGHT)...AREAS OF DENSE FOG THIS MORNING
WILL LIKELY PERSIST THRU 9 AM...THEN BEGIN TO LIFT AS LOW STRATUS
WITH INCREASING SOUTHERLY WINDS. WILL EXTEND THE DENSE FOG ADVISORY
TILL 9 AM WITH THE 4 AM ZONE ISSUANCE. THE MAIN WEATHER STORY THIS
SHORT TERM IS A THREAT OF STRONG THUNDERSTORMS DEVELOPING LATER THIS
AFTERNOON AND TONIGHT. THIS A RESULT OF AN UPPER-LEVEL TROUGH
AMPLIFYING OVER THE SOUTHERN PLAINS TODAY...WHILE A SHORTWAVE
CURRENTLY SEEN OVER SOUTH TEXAS EJECTS NEWD ACROSS THE AREA DURING
THE AFTERNOON AND EVENING. THIS FEATURE WILL INTERACT WITH
INCREASING INSTABILITY (CAPES 1100-1600 J/KG) FROM A MOIST SOUTHERLY
FLOW (WARM 60+ DEWPOINTS) DURING DAYTIME HEATING (HIGHS IN LOWER-MID
70S) TO PRODUCE SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS OVER
MUCH OF THE AREA THIS AFTERNOON AND EVENING. THE COMBINATION OF COLD
TEMPS ALOFT...MID LEVEL DRY AIR AND INCREASING VERTICAL WIND SHEAR
DURING THE AFTERNOON SUGGESTS THE POTENTIAL FOR A FEW SEVERE
THUNDERSTORMS...WITH LARGE HAIL AND DAMAGE WINDS THE MAIN SEVERE
WEATHER THREATS. ALTHO SCATTERED STORMS WILL LIKELY DEVELOP OVER THE
ENTIRE AREA THIS AFTERNOON AND EARLY EVENING...EXPECT THE GREATER
COVERAGE OF STORMS TO BECOME MORE FOCUSED OVER THE FLORIDA PANHANDLE
AND EAST OF THE I-65 CORRIDOR BY MID TO LATE EVENING AND PERSIST
THERE THRU TONIGHT AHEAD OF THE APPROACHING COLD FRONT. 39/DARBE
(MONDAY THROUGH TUESDAY) EXPECT HIGHEST CHANCE FOR SHOWERS AND
THUNDERSTORMS TO CONTINUE TO MIDDAY MONDAY. ETA AND GFS ARE AT A BIT
OF A CONFLICT REGARDING FROPA TIMING WITH THE GFS ITS USUAL SPEEDY
SELF. THAT WOULD CALL FOR A CLEAN SWEEP BY MONDAY AFTERNOON.
CONVECTION WOULD AFFECT ALABAMA AND FLORIDA PANHANDLE THROUGH MONDAY
FORENOON...MAY SEE A FEW STRONG TO SEVERE MONDAY BEFORE THEY EXIT
EAST. DRY THROUGH TUESDAY.
.LONG TERM...(TUESDAY NIGHT THROUGH SATURDAY)...THE REGIME WILL
STAY PERSISTENTLY PROGRESSIVE BRINGING ANOTHER FAST MOVING UPPER
TROUGH WITH ASSOCIATED COLD FRONT PAST OUR NECK OF THE WOODS
WEDNESDAY NIGHT. WE DONT SEE ENOUGH OF A RETURN FLOW WITH A
PROLONGED FETCH OR TRAJECTORY OVER THE GULF SO CHANCES OF
PRECIPITATION WILL BE SLIGHT. EXPECT A COOLING TREND THROUGH THE
WEEK AND INTO THE WEEKEND AS A BIG DIG OF A LONG WAVE SETS UP OVER
THE PIEDMONT THIS WEEKEND.
&&
.MARINE...A WARM/MOIST DEEP SOUTHERLY FLOW HAS RESULTED IN DENSE FOG
OVER THE BAYS AND NEAR SHORE WATERS THIS MORNING. THE FOG SHOULD
BEGIN TO LIFT BY MID TO LATE MORNING AS SOUTHERLY WINDS INCREASE IN
RESPONSE TO DEEPENING LOW PRESSURE OVER THE SOUTHERN PLAINS. ONSHORE
WINDS WILL INCREASE TO NEAR 15 KNOTS THIS AFTERNOON...THEN EXERCISE
CAUTION CONDITIONS (15 TO 20 KTS) FOR AT LEAST THE NEAR AND OFFSHORE
WATERS BY THIS EVENING. ONSHORE WINDS WILL LIKELY REACH ADVISORY
CRITERIA BY MONDAY AS THE LOW PRESSURE SYSTEM OVER THE SOUTHERN
PLAINS KICKS EASTWARD. THIS SYSTEM WILL DRAG A COLD FRONT ACROSS
THE MARINE WATERS MONDAY NIGHT WITH A MODERATE OFFSHORE FLOW IN ITS
WAKE FOR EARLY TUESDAY. OFFSHORE WINDS DIMINISH TUESDAY NIGHT-
WEDNESDAY AS HIGH PRESSURE DRIFTS EASTWARD ACROSS THE REGION. A
REINFORCING COLD FRONT WILL INCREASE OFFSHORE WINDS ON THURSDAY. /39
&&
.FIRE WEATHER...MOSTLY CLOUDY AND HUMID SUNDAY WITH DRIER AIR NOT
EXPECTED TO MAKE MUCH HEADWAY UNTIL TUESDAY. DRY AIR WILL BE SHORT
LIVED AS RETURN FLOW RETURNS MID WEEK IN ADVANCE OF A MID WEEK FRONT.
THEN TEMPS COOL THROUGH THE REST OF THE WEEK INTO THE WEEKEND
&&
.PRELIMINARY POINT TEMPS/POPS...
MOBILE 75 63 76 47 / 60 50 10 10
PENSACOLA 73 64 76 52 / 70 60 30 10
DESTIN 72 64 72 53 / 70 70 40 10
EVERGREEN 73 62 75 44 / 70 60 30 10
WAYNESBORO 75 60 75 44 / 40 40 10 10
CAMDEN 73 61 74 45 / 70 50 30 10
&&
.MOB WATCHES/WARNINGS/ADVISORIES...
AL...DENSE FOG ADVISORY UNTIL 9 AM SUNDAY FOR THE FOLLOWING ZONES:
BUTLER...CHOCTAW...CLARKE...CONECUH...COVINGTON...
CRENSHAW...ESCAMBIA...LOWER BALDWIN...LOWER MOBILE...
MONROE...UPPER BALDWIN...UPPER MOBILE...WASHINGTON...AND
WILCOX.
FL...DENSE FOG ADVISORY UNTIL 9 AM SUNDAY FOR THE FOLLOWING ZONES:
COASTAL ESCAMBIA...COASTAL OKALOOSA...COASTAL SANTA ROSA...
INLAND ESCAMBIA...INLAND OKALOOSA...AND INLAND SANTA ROSA.
MS...DENSE FOG ADVISORY UNTIL 9 AM SUNDAY FOR THE FOLLOWING ZONES:
GEORGE...GREENE...PERRY...STONE...AND WAYNE.
&&Hazardous weather outlook, Jan 1, 1:45 PM CST, 38 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MOBILE AL 145 PM CST SUN JAN 1 2006 ALZ051>064-FLZ001>006-MSZ067-075-076-078-079-021100- BALDWIN COASTAL-BALDWIN INLAND-BUTLER-CHOCTAW-CLARKE-CONECUH- COVINGTON-CRENSHAW-ESCAMBIA-ESCAMBIA COASTAL-ESCAMBIA INLAND-GEORGE- GREENE-MOBILE COASTAL-MOBILE INLAND-MONROE-OKALOOSA COASTAL- OKALOOSA INLAND-PERRY-SANTA ROSA COASTAL-SANTA ROSA INLAND-STONE- WASHINGTON-WAYNE-WILCOX- 145 PM CST SUN JAN 1 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHWEST ALABAMA...INLAND SOUTHEAST MISSISSIPPI...AND THE WESTERN PORTION OF THE FLORIDA PANHANDLE. .DAY ONE...THIS AFTERNOON AND TONIGHT... POOR VISIBILITY WILL REMAIN A PROBLEM NEAR THE BEACHES THIS AFTERNOON AND TONIGHT WITH PATCHES OF DENSE FOG INLAND OVERNIGHT. AN UPPER LEVEL DISTURBANCE INTERACTING WITH INCREASING MOISTURE AND INSTABILITY WILL BRING A SLIGHT RISK OF SEVERE STORMS TO THE REGION THIS AFTERNOON AND EVENING. THE SEVERE WEATHER POTENTIAL IS EXPECTED TO BE HIGHEST OVER THE ALABAMA AND WEST FLORIDA PANHANDLE COUNTIES...AND GENERALLY EAST OF THE I-65 CORRIDOR. THE MAIN SEVERE WEATHER THREAT IS HAIL AND DAMAGING DOWNBURST WINDS...ALTHOUGH AN ISOLATED TORNADO CAN NOT BE RULED OUT .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY... A STRONG COLD FRONT WILL APPROACH THE REGION ON MONDAY...THEN PUSH SOUTH AND EAST OF THE AREA BY MONDAY EVENING. THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS ASSOCIATED WITH THIS FRONTAL SYSTEM EARLY MONDAY MORNING...MAINLY EAST OF THE I-65 CORRIDOR. THE SEVERE THREAT WILL QUICKLY DIMINISH BY MONDAY AFTERNOON AS THE MAIN UPPER LEVEL DYNAMICS LIFTS TO THE NORTHEAST. ANOTHER FRONTAL BOUNDARY WILL PUSH ACROSS THE REGION ON THURSDAY...BUT LACK OF LOW LEVEL MOISTURE AND INSTABILITY WILL HINDER STORM DEVELOPMENT. SPOTTER INFORMATION STATEMENT... ACTIVATION OF EMERGENCY MANAGEMENT OFFICIALS AND STORM SPOTTERS MAY BE REQUIRED LATER THIS AFTERNOON OR EVENING.
In the hours before
Special weather statement, Jan 1, 2:11 PM CST, 12 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MOBILE AL 211 PM CST SUN JAN 1 2006 ALZ055-059-062-012045- UPPER BALDWIN-ESCAMBIA-MONROE- 211 PM CST SUN JAN 1 2006 ...A STRONG THUNDERSTORM IS BEING DETECTED OVER ESCAMBIA...MONROE AND BALDWIN COUNTIES... AT 208 PM CST NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A THUNDERSTORM 3 MILES NORTH OF RABUN...AND MOVING NORTHEAST AT 30 MPH. THE THUNDERSTORM WILL AFFECT AREAS IN AND AROUND... LOTTIE...REDTOWN...POARCH...BOONEVILLE AND MCCULLOUGH THROUGH 245 PM CST. THE PRIMARY THREATS FROM THIS STORM ARE SMALL HAIL...DANGEROUS CLOUD TO GROUND LIGHTNING... AND WIND GUSTS OF 35 TO 45 MPH...WHICH COULD DOWN SMALL TREE LIMBS OR BRANCHES AND BLOW AROUND UNSECURED SMALL OBJECTS. SEEK SHELTER IN A SAFE HOME OR BUILDING UNTIL THE STORM HAS PASSED.
The office that day
Everything else NWS Mobile, AL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 1, 2:59 PM CST | Severe Thunderstorm Warning | MOB | Conecuh, Escambia | 46 min |
| Jan 1, 3:10 PM CST | Severe Thunderstorm Warning | MOB | Baldwin, Mobile | 35 min |
| Jan 1, 3:42 PM CST | Severe Thunderstorm Warning | MOB | Conecuh, Covington | 33 min |
| Jan 1, 3:55 PM CST | Severe Thunderstorm Warning | MOB | Baldwin | 35 min |
| Jan 1, 3:58 PM CST | Severe Thunderstorm Warning | MOB | Baldwin, Escambia, Mobile | 32 min |
| Jan 1, 4:13 PM CST | Severe Thunderstorm Warning | MOB | Covington, Crenshaw | 51 min |
| Jan 1, 4:30 PM CST | Severe Thunderstorm Warning | MOB | Baldwin, Escambia | 30 min |
Nearby
Severe Thunderstorm Warnings in Alabama, 2006Every severe thunderstorm warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.